EconPapers    
Economics at your fingertips  
 

Default, Liquidity, and Crises: an Econometric Framework

Alain Monfort () and Jean-Paul Renne

Journal of Financial Econometrics, 2013, vol. 11, issue 2, 221-262

Abstract: This article presents a general discrete-time affine framework aimed at jointly modeling yield curves associated with different debtors. The underlying fixed-income securities may differ in terms of credit quality and/or in terms of liquidity. The risk factors follow conditionally Gaussian processes, with drifts and covariance matrices that are subject to regime shifts described by a Markov chain with (historical) non-homogenous transition probabilities. Bond prices are given by quasi-explicit formulas. The tractability of the framework is illustrated by the estimation of a term-structure model of the spreads between U.S. BBB-rated corporate bonds and Treasuries. Alternative applications are proposed, including a sector-contagion model as well as the explicit modeling of credit-rating transitions. Copyright The Author, 2012. Published by Oxford University Press. All rights reserved. For Permissions, please email: journals.permissions@oxfordjournals.org, Oxford University Press.

Date: 2013
References: Add references at CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1093/jjfinec/nbs020 (application/pdf)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Default, liquidity and crises: an econometric framework (2011) Downloads
Working Paper: Default, Liquidity and Crises: An Econometric Framework (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:jfinec:v:11:y:2013:i:2:p:221-262

Ordering information: This journal article can be ordered from
http://www.oup.co.uk/journals

Access Statistics for this article

Journal of Financial Econometrics is currently edited by RenÈ Garcia and Eric Renault

More articles in Journal of Financial Econometrics from Society for Financial Econometrics Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK. Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2020-06-14
Handle: RePEc:oup:jfinec:v:11:y:2013:i:2:p:221-262